MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-12
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Ischemia Stroke (4418); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient experienced a stroke.This adverse event (ae) led to a new hospitalization from (b)(6) 2025.This ae resulted in the patient being given thrombolytic medication.This ae did not result in treatment with a blood transfusion, percutaneous intervention, or surgical procedure.The outcome status is recovered/resolved with an outcome date of (b)(6) 2025.Ae did not result in diagnostic procedure or tests being performed.The event occurred post-procedure and was not related to the disease under study.This event did not result in a new or worsening of existing neurological deficits and did not result from a device deficiency.The patient was admitted to osh (outside hospital) for stroke like symptoms.The site assessed this event did not lead to congenital anomaly, death, disability, or medical intervention and was not considered life-threatening.The site assessed this event as not related to the antiplatelet medication, procedure, or device.The sponsor assessment was "result: yes" source documents have been requested.The patient was undergoing surgery for treatment of a saccular, left internal carotid artery (ica) c7 sidewall aneurysm with a max diameter of 3.5 mm and a 3.5 mm neck diameter.Aneurysm dome height was 3.2 mm.Aneurysm dome width was 3.5 mm.Parent artery diameter distal to aneurysm was 3.3 mm.Parent artery diameter proximal to aneurysm was 3.2 mm.There was no stasis at the end of the procedure.There was complete neck coverage at the end of the procedure.The occlusion (raymond and roy) at the end of the procedure was class 3.The access vessel was the right femoral artery.The device was successfully implanted in the patient and complete wall apposition was achieved.No side branches were covered by the pipeline.There was no device flattening or twisting.The patient's medical history includes hyperlipidemia.Aneurysm symptoms included localized headache.Patient is a current cigarette smoker.
 
Additional Manufacturer Narrative
Additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received stated that sponsor assessment was reported to be not related to the medtronic device or procedure.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reporting both the site and study sponsor assessments of the post-operative stroke event were updated to conclude the stroke could possibly be related to the implanted pipeline device and/or antiplatelet medication.
 
Event or Problem Description
Additional information was received.It has been updated that the ae did not result in a new or worsening of existing neurological deficits.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22784910
Report Number2029214-2025-01800
Device Sequence Number18597611
Product Code OUT
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Model NumberPED2-400-12
Device Catalogue NumberPED2-400-12
Device Lot NumberB598667
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/13/2025
12/18/2026
05/07/2026
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/05/2025
01/15/2026
06/05/2026
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight134 LB